Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 413, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 6, 2011, 2:38 PM EDT for Carroll County, Patrick County, Virginia; Surry County, North Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2011, 2:38 PM EDT (18:38 UTC)
- Expired
- Jul 6, 2011, 3:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Surry County, NC, Carroll County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 58 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:03 PM EDT | TSTM WND DMG | 5 S Cana, NC | TREES DOWN ALONG WEDGEWOOD DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
168
WUUS51 KRNK 061838
SVRRNK
NCC171-VAC035-141-061945-
/O.NEW.KRNK.SV.W.0413.110706T1838Z-110706T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 PM EDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHWESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
SOUTHERN CARROLL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 345 PM EDT.
* AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CANA...AND MOVING EAST AT 5
MPH.
* LOCATIONS IMPACTED INCLUDE...
LAMBSBURG...
CANA...
TOAST...
FLAT ROCK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3663 8040 3642 8050 3649 8070 3656 8083
3667 8071
TIME...MOT...LOC 1839Z 290DEG 5KT 3657 8071
$$5 follow-up statements
063
WWUS51 KRNK 061853
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EDT WED JUL 6 2011
NCC171-VAC035-141-061945-
/O.CON.KRNK.SV.W.0413.000000T0000Z-110706T1945Z/
SURRY NC-PATRICK VA-CARROLL VA-
253 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN SURRY...SOUTHWESTERN PATRICK AND SOUTHERN CARROLL
COUNTIES...
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CANA...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
CANA...
TOAST...
MOUNT AIRY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3656 8079 3664 8069 3663 8040 3642 8050
3649 8070
TIME...MOT...LOC 1854Z 290DEG 5KT 3656 8069
$$181
WWUS51 KRNK 061905
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
305 PM EDT WED JUL 6 2011
NCC171-VAC035-141-061945-
/O.CON.KRNK.SV.W.0413.000000T0000Z-110706T1945Z/
SURRY NC-PATRICK VA-CARROLL VA-
305 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN SURRY...SOUTHWESTERN PATRICK AND SOUTHERN CARROLL
COUNTIES...
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TOAST...OR NEAR MOUNT AIRY...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
TOAST...
MOUNT AIRY...
FLAT ROCK...
WOODVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3656 8079 3664 8069 3663 8040 3642 8050
3649 8070
TIME...MOT...LOC 1906Z 301DEG 11KT 3651 8063
$$405
WWUS51 KRNK 061912
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 PM EDT WED JUL 6 2011
NCC171-VAC035-141-061945-
/O.CON.KRNK.SV.W.0413.000000T0000Z-110706T1945Z/
SURRY NC-PATRICK VA-CARROLL VA-
312 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN SURRY...SOUTHWESTERN PATRICK AND SOUTHERN CARROLL
COUNTIES...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TOAST...OR NEAR MOUNT AIRY...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
TOAST...
MOUNT AIRY...
FLAT ROCK...
WOODVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3656 8079 3662 8068 3655 8044 3642 8050
3649 8070
TIME...MOT...LOC 1912Z 303DEG 10KT 3649 8063
$$961
WWUS51 KRNK 061927
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT WED JUL 6 2011
NCC171-VAC035-141-061945-
/O.CON.KRNK.SV.W.0413.000000T0000Z-110706T1945Z/
SURRY NC-PATRICK VA-CARROLL VA-
327 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN SURRY...SOUTHWESTERN PATRICK AND SOUTHERN CARROLL
COUNTIES...
AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MOUNT AIRY...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
FLAT ROCK...
WOODVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3656 8079 3662 8068 3655 8044 3642 8050
3649 8070
TIME...MOT...LOC 1928Z 303DEG 10KT 3647 8058
$$928
WWUS51 KRNK 061945 RRB
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT WED JUL 6 2011
NCC171-VAC035-141-061956-
/O.EXP.KRNK.SV.W.0413.000000T0000Z-110706T1945Z/
SURRY NC-PATRICK VA-CARROLL VA-
345 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SURRY...
SOUTHWESTERN PATRICK AND SOUTHERN CARROLL COUNTIES EXPIRES AT 345 PM
EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3656 8079 3662 8068 3655 8044 3642 8050
3649 8070
TIME...MOT...LOC 1927Z 303DEG 10KT 3647 8058
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 11:24 AM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 6, 11:24 AM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1124 AM EDT WED JUL 6 2011 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL LINGER ACROSS THE REGION TODAY AND TONIGHT RESULTING IN MORE ROUNDS OF SHOWERS AND STORMS INTO LATE THIS EVENING. ANOTHER COLD FRONT DROPS IN FROM THE NORTH THURSDAY INTO FRIDAY BEFORE DRIFTING SOUTH OF THE AREA SATURDAY. HIGH PRESSURE RETURNS TO THE REGION TOWARD THE LATTER HALF OF THE UPCOMING WEEKEND BRINGING HOTTER AND DRIER WEATHER BY SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... KFCX RADAR AND SATELLITE PICTURES SHOWED THUNDERSTORMS DEVELOPING OVER THE SOUTHERN BLUE RIDGE AND NEW RIVER VALLEY ALONG AN OUTFLOW BOUNDARY FROM THE EARLIER SHOWERS OVER SOUTHEAST WEST VIRGINIA. SPS ANALYSIS AT 14Z/10AM SHOWED A WEAK CAP AND CAPES AROUND 1000 J/KG IN THE FOOTHILLS. EXPECT COVERAGE OF THUNDERSTORMS TO INCREASE...ESPECIALLY ACROSS THE SOUTHERN COUNTY WARNING AREA THROUGH 3PM. WILL MENTION THE CHANCE OF HEAVY RAIN WITH THE STORMS TODAY SINCE STORM MOTION IS ONLY AROUND 10 KNOTS AND PRECIPITABLE WATER VALUES WERE NEAR 1.5 INCHES ON THE AREA SOUNDINGS THIS MORNING. WATER VAPOR LOOP SHOWED A SHORT WAVE OVER OHIO WITH THE TAIL OF THE WAVE INTO THE TENNESSEE VALLEY. AS THIS FEATURE CROSSES THE AREA...STORMS MAY BECOME MORE ORGANIZED INTO LINES AND CLUSTERS ENOUGH TO PUSH ALL THE WAY THROUGH THE COUNTY WARNING AREA. RUC...HRRR AND LOCAL WRF ALL HAVE THE BULK OF THE PRECIPITATION JUST SOUTHEAST OF THE FORECAST AREA BY BOUT 02Z/10PM. HAVE ADJUSTED PROBABILITY OF PRECIPITATION FOR THIS TIMING. MODELS WERE SHOWING SOME DRYING ALOFT MAY WORK IN BEHIND THIS FEATURE OVER THE NORTH LATE WHILE SHRA MAY BE SLOW TO EXIT THE SE UNLESS THINGS ORGANIZE MORE DURING THE EVENING AND MOVE FARTHER SE PER THE LATEST NAM. SINCE THIS LOOKS A BIT FAST GIVEN SO MUCH MOISTURE AROUND...WILL LEAVE IN CHANCE POPS SE AFTER MIDNIGHT. LOW TEMPS LIKELY JUST A LITTLE COOLER PRIMARILY DUE TO EARLIER CONVECTION...AND SLIGHTLY LOWER DEWPOINTS OUTSIDE THE PIEDMONT BUT STILL MAINLY IN THE 60S OVERNIGHT. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... A WEAK COLD FRONT IN THE OHIO VALLEY WILL HAVE A SURFACE WAVE TRACKING ALONG IT ON THURSDAY. THIS WAVES WILL TRACK WEST OF THE REGION. THE AREA WILL BE IN THE WARM AND HUMID SECTOR AND WITH A SOUTHERLY FLOW AND AFTERNOON HEATING...CONVECTION WILL START ALONG THE BLUE RIDGE DURING THE EARLY AFTERNOON...SPREAD TO THE FOOTHILLS IN THE MID AFTERNOON...THEN INTO THE PIEDMONT DURING THE EVENING HOURS. OUT FLOW FROM THE BLUE RIDGE STORMS WILL BRING SCATTERED CONVECTION TO THE REST OF THE MOUNTAINS. SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. A SECONDARY THREAT WILL BE FLASH FLOODING AS PWATS RUN ABOVE NORMAL AND STORM MOTION WILL BE SLOW. THE FRONT WILL MOVE OVER THE MOUNTAINS ON FRIDAY. ANOTHER SURFACE WAVE WILL TRACK ALONG THIS FRONT BRINGING ANOTHER ROUND OF SEVERE WEATHER TO THE REGION. THE HIGHEST POSSIBILITY WILL BE ALONG THE VA/NC BORDER TO INCLUDE SOUTHSIDE VA. LARGE HAIL...DAMAGING WINDS AND FLASH FLOOD POSSIBLE. THE THETA-E BOUNDARY REMAINS TO THE NORTH FRIDAY. WITH AFTERNOON HEATING...THE REST OF THE AREA COULD SEE SCATTERED THUNDERSTORMS WITH ONLY A FEW BECOMING SEVERE. TEMPERATURES NEAR NORMAL ACROSS THE MOUNTAINS AS AFTERNOON STORMS FIRE EARLY. OUT EAST...UPPER 80S TO LOWER 90S LIKELY. FRIDAY WILL BE A TAD COOLER WITH THE FRONT ACROSS THE MOUNTAINS AND SHOWERS AND THUNDERSTORMS MOVING ACROSS THE REGION. && .LONG TERM /SATURDAY THROUGH TUESDAY/... DURING THIS PORTION OF THE FORECAST WE ANTICIPATE THE PREVAILING UPPER LEVEL FLOW ACROSS THE REGION WILL TRANSITION FROM A GENERAL TROUGHINESS OVER THE EASTERN U.S. TO A PATTERN OF A BUILDING UPPER HIGH OVER THE REGION. ANTICIPATE GENEROUS SCATTERED COVERAGE OF SHOWERS AND STORMS FRIDAY INTO SATURDAY AS A NEARLY STATIONARY FRONTAL BOUNDARY STAYS OVER OR CLOSE TO THE REGION AND ACTS AS A FOCUS FOR DAILY SHOWERS AND STORMS. BY SUNDAY INTO EARLY NEXT WEEK...THE FRONT WILL BE SHUNTED TO THE SOUTH AS HIGH PRESSURE BUILDS OVERHEAD. ANTICIPATE A WARMING TREND INTO EARLY NEXT WEEK WITH DECREASING COVERAGE OF SHOWERS AND STORMS. STAYED CLOSE THE HPC NUMBERS FOR TEMPERATURES AND PRECIPITATION CHANCES. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... WEAK WAVE WORKING ACROSS THE AREA CONTINUES TO KEEP CONVECTION REDEVELOPING ESPCLY ACROSS THE NORTH AND NW SECTIONS. EXPECT SOME OF THIS TO LINGER THRU MID MORNING OR SO BEFORE HEATING CAUSES THE SHRA TO BRIEFLY FADE BEFORE RENEWED CONVECTION GETS GOING AROUND MIDDAY ACROSS THE MOUNTAINS. THEREFORE WILL NEED TO INCLUDE A PREVAILING SHRA FROM KBLF/KLWB EAST TO KLYH THIS MORNING AND PERHAPS KBCB PENDING HOW FAR EAST THIS NEW AREA OF SHRA MAKES IT. OTRW GIVEN UNCERTAINTY WILL TEMPO IN A COUPLE HOURS OF MVFR IN SHRA/TSRA INCLUDING A BIT OF MVFR IN FOG TO INIT AT A COUPLE OF THE WESTERN SITES EARLY THIS MORNING. ANY FOG WILL DISSIPATE QUICKLY BY MID MORNING AND GRADUALLY GIVE WAY TO A SCTD/BKN CU FIELD FOR MOST LOCATIONS BY MIDDAY AS THE INITIAL WAVE PASSES. HOWEVER CLOUDS AND PERHAPS ISOLATED CONVECTION MAY LINGER AROUND IN SPOTS AND ACT TO DELAY LATER COVERAGE A BIT. OTRW PLAN TO KEEP IN GOING CB MENTION MOST SPOTS AND INCLUDE A VCTS ALONG THE BLUE RIDGE AND POINTS EAST WHERE BETTER POTENTIAL LOOKS TO EXIST FOR MORE SCTD TO ORGANIZED STORMS THIS AFTERNOON. SHOULD SEE TSRA EXIT THIS EVENING ALLOWING A BIT OF DRYING ALOFT WHICH MAY GIVE WAY TO SOME CLEARING OVERNIGHT. THIS WILL SPELL MORE IN THE WAY OF FOG ESPCLY IN THE WAKE OF EARLIER HEAVIER CONVECTION SO TAKING JUST ABOUT ALL SPOTS DOWN TO MVFR VSBYS LATE AND IFR OR WORSE AT SPOTS LIKE KLWB/KBCB/KLYH PENDING RAINFALL TODAY. ANTICIPATE DAILY THREAT OF SCATTERED SHRA/TSRA THURSDAY THROUGH SATURDAY AS A STATIONARY FRONTAL BOUNDARY REMAINS OVER OR NEAR THE AREA. INCREASED RIDGING ALOFT MAY FINALLY SHUT DOWN THE DAILY CONVECTIVE REGIME ON SUNDAY. LATE NIGHT AND EARLY MORNING PATCHY FOG AND MVFR CIGS WILL BE POSSIBLE AS RESIDUAL MOISTURE FROM THE PREVIOUS DAYS CONVECTION CONDENSES UNDER THE NOCTURNAL INVERSION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...RCS LONG TERM...DS AVIATION...AMS/JH/WP
Hazardous weather outlook, Jul 6, 11:37 AM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1137 AM EDT WED JUL 6 2011 NCZ001>006-018>020-VAZ007-009-010-012>017-022>024-032>035-043>047- 058-059-071100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1137 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS PRODUCING HAIL AND DAMAGING WINDS WILL BE POSSIBLE THROUGH THIS EVENING. IN ADDITION...VERY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-018>020-WVZ042>045-071100- GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 1137 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING HAIL AND DAMAGING WINDS WILL BE POSSIBLE THROUGH THIS EVENING. IN ADDITION...VERY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 1:19 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 119 PM EDT WED JUL 6 2011 VAZ032-061745- PATRICK VA- 119 PM EDT WED JUL 6 2011 ...STRONG THUNDERSTORMS WILL AFFECT PATRICK COUNTY... AT 117 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES WEST OF STUART TO ARARAT...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR STUART AROUND 145 PM. LAT...LON 3665 8023 3657 8044 3662 8060 3668 8039 DS
Special weather statement, Jul 6, 1:25 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
125 PM EDT WED JUL 6 2011
VAZ033-061800-
FRANKLIN VA-
125 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN COUNTY...
AT 121 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
SOUTHWEST OF MONETA TO FERRUM...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IF ON OR NEAR
THE WESTERN AND NORTHWESTERN PORTIONS OF SMITH MOUNTAIN LAKE...GET
OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. SUDDEN WIND
GUSTS MAY BE STRONG ENOUGH TO CAPSIZE YOUR VESSEL.
THESE STORMS WILL BE NEAR WESTERN SMITH MOUNTAIN LAKE AROUND 150 PM
AND SONTAG AROUND 200 PM.
LAT...LON 3689 8009 3715 7983 3713 7965 3709 7963
3684 7988
DSSpecial weather statement, Jul 6, 1:29 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
129 PM EDT WED JUL 6 2011
VAZ044>047-058-059-061800-
APPOMATTOX VA-BUCKINGHAM VA-CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-
PITTSYLVANIA VA-
129 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS WILL AFFECT APPOMATTOX...BUCKINGHAM...
CAMPBELL...CHARLOTTE...HALIFAX AND PITTSYLVANIA COUNTIES...
AT 125 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
NORTHWEST OF FARMVILLE TO MT AIRY...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR BROOKNEAL AROUND 145 PM...MADISONVILLE
AROUND 155 PM AND PHENIX AROUND 200 PM.
LAT...LON 3733 7847 3733 7852 3736 7858 3727 7867
3720 7869 3720 7864 3716 7861 3714 7856
3692 7894 3695 7928 3742 7850 3742 7841
DSSpecial weather statement, Jul 6, 1:52 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
152 PM EDT WED JUL 6 2011
VAZ043-044-061815-
HENRY VA-PITTSYLVANIA VA-
152 PM EDT WED JUL 6 2011
...A STRONG THUNDERSTORM WILL AFFECT HENRY AND PITTSYLVANIA
COUNTIES...
AT 151 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF MARTINSVILLE CITY...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR AXTON AROUND 205 PM AND AIKEN SUMMIT AROUND
215 PM.
LAT...LON 3655 7990 3673 7991 3680 7945 3654 7943
3654 7970
DSSpecial weather statement, Jul 6, 2:10 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 210 PM EDT WED JUL 6 2011 VAZ007-009-010-012-061845- BLAND VA-SMYTH VA-TAZEWELL VA-WYTHE VA- 210 PM EDT WED JUL 6 2011 ...A STRONG THUNDERSTORM WILL AFFECT BLAND...SMYTH...TAZEWELL AND WYTHE COUNTIES... AT 208 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF CERES...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR CERES AROUND 235 PM. LAT...LON 3701 8117 3691 8139 3702 8153 3709 8139 DS
Local storm report, Jul 6, 2:28 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG 3 ESE BOONES MILL 37.10N 79.91W
07/06/2011 FRANKLIN VA FIRE DEPT/RESCUE
TREES DOWN
&&
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:09 AM EDT | Special Weather Statement | RNK | Bedford, Franklin, City of Lynchburg | 51 min |
| Jul 6, 12:22 PM EDT | Special Weather Statement | RNK | City of Roanoke | 23 min |
| Jul 6, 12:23 PM EDT | Special Weather Statement | RNK | Henry | 37 min |
| Jul 6, 12:34 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Roanoke | 56 min |
| Jul 6, 12:56 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 43 min |
| Jul 6, 1:12 PM EDT | Special Weather Statement | RNK | Franklin | 33 min |
| Jul 6, 1:17 PM EDT | Special Weather Statement | RNK | City of Martinsville | 28 min |
| Jul 6, 1:19 PM EDT | Special Weather Statement | RNK | Patrick | 26 min |
| Jul 6, 1:25 PM EDT | Special Weather Statement | RNK | Franklin | 35 min |
| Jul 6, 1:29 PM EDT | Special Weather Statement | RNK | Appomattox | 31 min |
| Jul 6, 1:52 PM EDT | Special Weather Statement | RNK | City of Martinsville | 23 min |
| Jul 6, 2:06 PM EDT | Flash Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 3 hr |
| Jul 6, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 32 min |
| Jul 6, 2:10 PM EDT | Special Weather Statement | RNK | Tazewell | 35 min |
| Jul 6, 2:17 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte | 73 min |
| Jul 6, 2:25 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke, City of Roanoke, City of Salem | 22 min |
| Jul 6, 2:51 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 54 min |
| Jul 6, 4:01 PM EDT | Special Weather Statement | RNK | Charlotte | 29 min |
| Jul 6, 4:48 PM EDT | Special Weather Statement | RNK | Halifax | 27 min |
| Jul 6, 6:05 PM EDT | Special Weather Statement | RNK | Halifax | 10 min |
| Jul 6, 6:46 PM EDT | Special Weather Statement | RNK | Halifax | 14 min |
| Jul 6, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 30 min |
| Jul 6, 4:15 PM EDT | Special Weather Statement | RNK | Stokes | 30 min |
| Jul 6, 4:20 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 34 min |
| Jul 6, 4:57 PM EDT | Special Weather Statement | RNK | Wilkes | 18 min |
| Jul 6, 6:04 PM EDT | Special Weather Statement | RNK | Wilkes | 41 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.